MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2430-0500
Medical Device Problem Codes Fluid/Blood Leak (1250); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's weight was reported as 690 grams.Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.
 
Event or Problem Description
The customer reported that the smartsite¿ access valve closest to the patient remained engaged after removal of an iv piggy back causing tpn to flow freely from the tubing set.The nurse capped the port with a dual cap to prevent fluid from leaking from the site.The patient required a full tubing change the next morning with a new line placed within 10 hours of the event occurring.Although there was no reported harm to the patient, a sepsis workup was in progress on (b)(6) 2018 with blood cultures pending.It was later reported that the patient did not develop sepsis.
 
Additional Manufacturer Narrative
The customer¿s report that the smartsite valve closest to the patient remained engaged after removal of an iv piggy back was confirmed.Visual inspection of the set showed that the distal smartsite was received with the blue piston engaged, and a white cloudiness within the body of the middle smartsite.The white cloudiness is evidence of excessive use of alcohol for disinfection as it ingressed into the body of the valve.The rest of the set had traces of dried white medication on the outside.Functional and pressure testing resulted in no leaking or pump alarms.The distal smartsite remained engaged after disconnecting the lab syringe.The root cause is excessive use of alcohol for disinfection resulting in the smartsite¿s temporary inability to function properly.
 
Event or Problem Description
The customer reported that during infusions of tpn d 8.5 at a rate of 2.4ml/hour, il at 0.1ml/hour and a carrier fluid of ns 0.45% at 0.2ml/hour, the smartsite¿ access valve closest to the patient remained engaged after removal of an iv piggy back.This caused the tpn to flow freely from the tubing set.The nurse capped the port with a dual cap to prevent fluid from leaking from the site.The patient required a full tubing change the next morning with a new line placed within 10 hours of the event occurring.Although there was no reported harm to the patient, a sepsis workup was in progress on (b)(6) 2018 with blood cultures pending.It was later reported that the patient did not develop sepsis.
 
Event or Problem Description
The customer reported that during infusions of tpn d 8.5 at a rate of 2.4ml/hour, il at 0.1ml/hour and a carrier fluid of ns 0.45% at 0.2ml/hour, the smartsite¿ access valve closest to the patient remained engaged after removal of an iv piggy back.This caused the tpn to flow freely from the tubing set.The nurse capped the port with a dual cap to prevent fluid from leaking from the site.The patient required a full tubing change the next morning with a new line placed within 10 hours of the event occurring.Although there was no reported harm to the patient, a sepsis workup was in progress on 10/23/18 with blood cultures pending.It was later reported that the patient did not develop sepsis.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8087706
Report Number9616066-2018-02299
Device Sequence Number251667
Product Code FPA
UDI-Device Identifier07613203011396
UDI-Public7613203011396
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2430-0500
Device Catalogue Number2430-0500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date11/26/2018
12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015,SEC TUBING,8100, TD (B)(6) 2018
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 DA
Patient Weight1